MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Model Number 45824
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant had contacted customer support regarding e1 messages as soon as she inserted a test strip.This type of complaint is not a reportable event or malfunction.Upon receipt and visual inspection of the nova max plus meter in question, the complaint has been amended to reflect reportable malfunction.It was noted that there is damage to the display cover (cracked).All segments of the last digit for the glucose value is missing.There is potential for mistreatment if the first or last character of the glucose display value is missing.A complete investigation could not be performed on the returned meter due to the condition of the lcd display.The customer's alleged deficiency e1 (system hardware error) could not be replicated.The returned meter had six (6) results in the memory of the meter out of 400.The complainant did not report any issue with the display values.There was no reported impact to the complainant as a result of the device performance.The root cause for the damage to the display is consistent with user damage/dropped device.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.Nova biomedical will continue to monitor for recurrence as part of our post market surveillance program.
 
Event or Problem Description
The complainant reported e1 (system hardware error) - not reportable failure, as soon as she inserted the test strip into the meter.

Brand Name
NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect st
waltham MA 02454
MDR Report Key9417786
Report Number3004193489-2019-00008
Device Sequence Number1725188
Product Code NBW
UDI-Device Identifier00385480458245
UDI-Public00385480458245
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/10/2020
Device Model Number45824
Device Lot Number1020418344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1